I am 35, 6'1", 185, male, non-diabetic, normal cholesterol, etc. My only risk factor for heart disease is high blood pressure. For the past six months my legs from knees to heel are cold and cramped. This is temporarily relieved by exercise and hot baths and therefore I am told it is not PVD. Nvertheless it is very uncomfortable. I started exercising more frequently to relieve this discomfort.
A week ago I discontinued carvedilol, because it was giving me asthma. My blood pressure did not rise after I discontinued it, but when I went for a brisk walk my diastolic bp (the lower number I know) 30 min after the walk was very high >100. I thought this might be a one time thing. Two days later I went for another walk and my resting diastolic bp after the walk was 115. I got my bp down to below 120/80 within two hours by an extra dose of .1 mg clonidine, but for the past week I have experienced pain in the kidney region, eye ache, and a feeling of fullness and heat in the heart and kidney region. It is not severe. Perhaps a less sensitive peron wouldn't notice it.
You may not know the answer, but I hope you have an opinion.
Was this bp reaction, which I had never experienced before likely caused by carvedilol withdrawal, even though before leaving for the walk my bp was normal?
And more important to me, how much damage may have been done in the two hours of this crisis?
Not likely to have had heart damage with that blood pressure and time course. However, clonidine withdrawal was probably what you felt and it is very important that you do not abruptly discontinue this medication. This effect is usually seen at doses of 0.2 and higher, but it may have affected you at a lower dose.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.